Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 17, NWS Sioux Falls, SD

November 5, 2014Lincoln County, Pipestone County, Minnesota; 23 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Nov 5, 2014, 3:59 AM CST for Lincoln County, Pipestone County, Minnesota; 23 counties in South Dakota. It took effect at Nov 5, 2014, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2014, 3:59 AM CST (09:59 UTC)
In effect from
Nov 5, 2014, 12:00 PM CST
Expired
Nov 5, 2014, 7:00 PM CST
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 25 counties

Lincoln County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 74 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS73 KFSD 050959
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 AM CST WED NOV 5 2014

MNZ071-097-SDZ038>040-050-052>070-051800-
/O.NEW.KFSD.WI.Y.0017.141105T1800Z-141106T0100Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION
359 AM CST WED NOV 5 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* TIMING...WINDS WILL BE STRONGEST THIS AFTERNOON INTO THE
  EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  TO 45 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY DECREASE
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
3 follow-up statements
581 
WWUS73 KFSD 051657
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 AM CST WED NOV 5 2014


MNZ071-097-SDZ039-040-055-056-062-067-051800-
/O.CAN.KFSD.WI.Y.0017.141105T1800Z-141106T0100Z/
LINCOLN MN-PIPESTONE-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA-
LINCOLN SD-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
1057 AM CST WED NOV 5 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

INCREASING WEST TO NORTHWEST WINDS WILL RESULT IN BREEZY TO WINDY
CONDITIONS LATE THIS AFTERNOON...BUT THE WINDS ARE NOW EXPECTED TO
STAY BELOW ADVISORY LEVELS.

$$

SDZ038-050-052>054-057>061-063>066-068>070-060100-
/O.CON.KFSD.WI.Y.0017.141105T1800Z-141106T0100Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
CLAY SD-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION
1057 AM CST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...WINDS WILL BE STRONGEST THIS AFTERNOON.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY 
  DECREASE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
364 
WWUS73 KFSD 052212
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 PM CST WED NOV 5 2014

SDZ039-055-056-062-067-060100-
/O.EXA.KFSD.WI.Y.0017.000000T0000Z-141106T0100Z/
KINGSBURY-LAKE-MOODY-MINNEHAHA-LINCOLN SD-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG
412 PM CST WED NOV 5 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY
  EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY 
  DECREASE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

SDZ038-050-052>054-057>061-063>066-068>070-060100-
/O.CON.KFSD.WI.Y.0017.000000T0000Z-141106T0100Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
CLAY SD-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION
412 PM CST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY
  EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY 
  DECREASE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
670 
WWUS73 KFSD 060106
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
706 PM CST WED NOV 5 2014


SDZ038-039-050-052>070-060215-
/O.EXP.KFSD.WI.Y.0017.000000T0000Z-141106T0100Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION
706 PM CST WED NOV 5 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY LEVEL...HOWEVER THEY WILL
CONTINUE TO GUST FROM THE NORTHWEST UP TO 35 MPH INTO THE EARLY
MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 4, 10:55 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Nov 4, 10:55 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CST TUE NOV 4 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 405 PM CST TUE NOV 4 2014

STRONG WAVE WILL BE MOVING RAPIDLY EAST OF THE AREA EARLY TONIGHT
WHILE THE NEXT SYSTEM APPROACHES FROM OVER THE EASTERN PACIFIC
RIDGE. HIGH AND THEN MIDDLE CLOUDS WILL INCREASE FROM THE NORTH LATE
TONIGHT AND MOVE SOUTHEAST OVER THE AREA...MAINLY NORTH AND
EAST...WEDNESDAY. AREAS OF LIGHT RAIN OR SHOWERS ARE EXPECTED TO
HOLD OFF UNTIL AROUND DAYBREAK WEDNESDAY THEN PASS OVER THE NORTHERN
TO EASTERN PART OF THE AREA. POPS WEDNESDAY WILL STAY IN THE CHANCE
CATEGORY WITH AMOUNTS LIGHT.

AT THE SURFACE...THE GRADIENT WILL DROP OFF QUICKLY THIS EVENING AND
WINDS WILL STAY LIGHT UNTIL THE COLD FRONT PASSES WEDNESDAY...MAINLY
EARLY WEST AND MIDDAY EAST. WINDS WILL THEN BECOME STRONG FROM THE
WEST WEDNESDAY AFTERNOON. THE QUESTION IS WHETHER OR NOT A WIND
ADVISORY WILL BE NEEDED WITH A MARGINAL GRADIENT BUT HALF DECENT
AFTERNOON PRESSURE RISES. THE GFS IS STRONGER AND FASTER THAN THE
OTHER MODELS AND WOULD SUGGEST A LOW END ADVISORY WEST...BUT BY
AFTERNOON THE MIXING FACTOR MAY BE DAMPENED A LITTLE BY LOW LEVEL
COOLING. AFTER COORDINATION...AM ELECTING TO HOLD OFF FOR NOW. THE
SOUTHWEST CORNER OF THE AREA WOULD LIKELY HAVE THE BEST SHOT AT
ADVISORY LEVEL WINDS.

TEMPERATURES SHOULD HOLD ABOVE GUIDANCE TONIGHT DUE TO LATE
LEVELING OR EVEN WARMING...THOUGH THE EARLY DROP MAY BE PRETTY
DECENT. WEDNESDAY HIGHS ARE ALSO LIKELY TO BE REACHED A LITTLE EARLY
IN THE PERIOD WITH THE POST FRONTAL COOLING...AT LEAST WEST AND
NORTH. MAINLY 30S LOWS TONIGHT AND 50S HIGHS WEDNESDAY...WITH LOWER
60S SOUTHEAST WEDNESDAY AFTERNOON.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 405 PM CST TUE NOV 4 2014

ON WEDNESDAY NIGHT...WE WILL CONTINUE TO HAVE TO MONITOR THE
POTENTIAL FOR A WIND ADVISORY IN THE EVENING HOURS. QUITE A
DISCREPANCY EXISTS BETWEEN THE NAM/ECMWF WHICH ARE IN ONE
CAMP...AND THE STRONGER/FASTER GFS WHICH IS ON ITS OWN. IF ONE
BELIEVES THE GFS...A WIND ADVISORY WILL LIKELY BE NEEDED FOR MANY
AREAS THROUGH ABOUT MIDNIGHT. BUT THE NAM AND ECMWF SHOW
RELATIVELY LESS WIND...CERTAINLY NOT REQUIRING AN ADVISORY. FOR
NOW...BLENDED THE SOLUTIONS TO COME TO A MIDDLE GROUND...AS THE
NAM WIND SPEEDS DO LOOK TOO LIGHT. THE WINDS WILL HELP TO KEEP THE
TEMPERATURES RELATIVELY MILD FOR THIS TIME OF YEAR DESPITE THE
CLEARING SKIES. THAT SAID...STRATO CUMULUS CLOUDS WILL VERY LIKELY
HANG ON EAST OF I 29 THROUGH THE NIGHT...AND ACTUALLY RIGHT INTO
THURSDAY MORNING. THE BEST CHANCE FOR MEASURABLE PRECIP WEDNESDAY
EVENING WILL BE IN SOUTHWEST MN...WITH THE CWA LOOKING DRY AFTER
MIDNIGHT.

NOT A LOT GOING ON THURSDAY WITH A SURFACE RIDGE PASSING ACROSS
THIS AREA. RETURN FLOW BEGINS THURSDAY NIGHT. WENT WITH THE COOLER
GUIDANCE VALUES ALONG AND EAST OF I 29 WHERE THE SOUTHERLY FLOW
WILL BE THE LAST TO PICK UP...MEANING WENT WITH THE GEM BIAS
CORRECTED QUITE A BIT. OUR WESTERN ZONES WILL LIKELY STAY WARMER
THAN CONSENSUS GUIDANCE VALUES...SO WENT CLOSER TO THE ECMWF RAW
VALUES FOR WEST OF THE JAMES RIVER VALLEY. FRIDAYS PRECIP CHANCES
ARE PROBLEMATIC AS THERE IS A DEFINITE LACK OF MOISTURE BELOW
700MB WITH THAT WAVE. THE PRECIP MAY HAVE TROUBLE MEASURING IN OUR
NORTHERN ZONES. WINDY CONDITIONS WILL FOLLOW THE WAVE FRIDAY NIGHT
AND SATURDAY...WITH CHILLY HIGHS EXPECTED ON SATURDAY OF ONLY IN
THE UPPER 30S TO MID 40S.

FOR THE EXTENDED PORTION OF THE FORECAST SATURDAY THROUGH
TUESDAY...THE DETERMINISTIC OPERATIONAL ECMWF LOOKS LIKE A BIT OF
AN OUTLIER WHEN COMPARED TO THE GFS AND GEM GLOBAL BY EARLY NEXT
WEEK. THE ECMWF PLACES A LOT OF EMPHASIS ON AN UPPER WAVE DIVING
DOWN THE NORTHWEST FLOW ALOFT MONDAY AND TUESDAY...AND
CONSEQUENTLY DEVELOPS A FAIRLY DECENT SNOW AND WIND EVENT FOR THE
NORTHERN HALF OF OUR FORECAST AREA. OF COURSE THIS BEARS
WATCHING...BUT THIS SOLUTION WAS NOT AT ALL BACKED UP BY THE GEM
GLOBAL AND GFS. THESE LATTER TWO MODELS BASICALLY SHOW A LINGERING
NORTHWEST FLOW ALOFT...MUCH MORE TRANQUIL THAN THE ECMWF AND WERE
FOLLOWED FOR NOW. WHICHEVER SOLUTION YOU GO WITH...ONE THING MORE
CERTAIN IS IT APPEARS WE ARE LOOKING AT VERY CHILLY HIGHS BY DAY 7
TUESDAY...WITH ONLY 30 TO 40 DEGREES PROJECTED ACROSS THIS
FORECAST AREA. THE REMAINDER OF THE EXTENDED IS NOT MARKED BY ANY
MAJOR DISTURBANCES AT THIS TIME...SO VERY LITTLE CHANGE WAS
NEEDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1055 PM CST TUE NOV 4 2014

VFR CONDITIONS AND LIGHT WINDS WILL DOMINATE AHEAD OF A COLD
FRONT... WHICH WILL MOVE ACROSS THE REGION ON WEDNESDAY. SCATTERED
LIGHT RAIN SHOWERS WILL ALSO BE POSSIBLE WITH THIS SYSTEM...MAINLY
FROM EAST CENTRAL SD INTO SOUTHWEST MN. SHOWERS COULD IMPACT KHON
TAF LOCATION...BUT ARE EXPECTED TO REMAIN NORTH OF KFSD AND KSUX.
SPOTTY MVFR CONDITIONS MAY ACCOMPANY THE SHOWERS...THOUGH CONFIDENCE
IN SUSTAINED PERIOD OF SUB-VFR CONDITIONS IS LOW AND THUS HAVE ONLY
LOW-END VFR CEILINGS AT KHON FOR NOW. POTENTIAL FOR MORE WIDESPREAD
MVFR CEILINGS SPREADING INTO THE REGION AFTER SUNSET AS COLDER AIR
ALOFT PUSHES SOUTHEAST. AGAIN THIS LOOKS MOST LIKELY OVER NORTHEAST
PARTS OF THE FORECAST AREA...WITH A PERIOD OF MVFR CEILINGS POSSIBLE
AT BOTH KHON AND KFSD. STRONG WEST-NORTHWEST POST-FRONTAL WINDS ARE
ALSO EXPECTED...GUSTING TO 30-40KTS AT TIMES FROM LATE MORNING RIGHT
THROUGH WEDNESDAY EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...MJ
AVIATION...JH
Hazardous weather outlook, Nov 4, 4:13 AM CST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 AM CST TUE NOV 4 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-051015-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-
413 AM CST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND EAST CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ038-039-050-052>055-057>071-051015-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
413 AM CST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON BEHIND A COLD FRONT. SUSTAINED WINDS 20 TO 30 MPH AND
GUSTS UP TO 45 MPH MAY BE POSSIBLE. THESE STRONG WINDS MAY ALSO LEAD
TO A HEIGHTENED FIRE DANGER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.